Distended stomach on Azacitidine

Please share your experience of using this particular MDS drug - sometimes referred to as "chemotherapy". If you have general questions about azacitidine, please check our website, our Patient Handbook or call us. For personal clinical queries - always discuss with your haematologist or nurse.

Moderator: Steering Committee

AWOX15
Posts: 33
Joined: 20 Feb 2018 16:21
Contact:

Distended stomach on Azacitidine

Post by AWOX15 » 06 Mar 2019 20:10

On 12 th. cycle of aza and stomach feels quite hard. Is this normal? Will ask clinical nurse, but wondered if others have had similar reactions.
AWOX15
Posts: 33
Joined: 20 Feb 2018 16:21
Contact:

Re: Distended stomach on Azacitidine

Post by AWOX15 » 13 Mar 2019 20:26

Is there anybody there ?
christina
Posts: 94
Joined: 07 Mar 2013 11:22
Contact:

Re: Distended stomach on Azacitidine

Post by christina » 14 Mar 2019 15:43

Hi just read your message and I'm on my 11th cycle of azacitadine and although I have a very red itchy tummy all my other side effects are aching legs, bowel problems and at times feeling like my body is wearing out, however my blasts have come down and they say I'm responding to the treatment although today I've had a bad day with nausier and toilet problems, most of the time I'm fine but today feeling very sorry for myself. Do wish more people would share on this site, sorry its taken so long for you to get a reply, all the very best Christina
AWOX15
Posts: 33
Joined: 20 Feb 2018 16:21
Contact:

Re: Distended stomach on Azacitidine

Post by AWOX15 » 14 Mar 2019 18:02

Hi Christina
Hope you’re feeling a bit better now. Have you had a marrow biopsy recently, to tell what your blasts are?
As my cycles have continued I’ve found myself using laxido more often and the area of injections sites start to peel.
Feel quite fatigued at the end of each cycle, but make myself exercise.
Like you., I wish more people with MDS and on Azacitidine used this site. “Gold tooth” contributed with much useful information, but we need more contributors.
Are you on a cycle of 5/2/2 or 5/0/0 ?
It’s interesting to read of others experiences of Azacitidine and look forward to more contributors!!!!
FHDE24
Posts: 2
Joined: 14 Dec 2017 15:54
Contact:

Re: Distended stomach on Azacitidine

Post by FHDE24 » 15 Mar 2019 13:55

Hi,
I have only just completed my second cycle. It's early days after each one needed a few days in hospital. As yet no belly troubles apart from the soreness. Advised to use primrose oil to help. I will drop in and hopefully more people will contribute for those like myself to read.
Fred
Goldtooth
Posts: 62
Joined: 01 Apr 2015 10:15
Contact:

Re: Distended stomach on Azacitidine

Post by Goldtooth » 08 Apr 2019 06:29

I’ve only just seen these posts.
I can’t say that my stomach feels any different though.
I’ve just finished cycle 56 of Azacitidine last week and as usual feel shattered.
I avoid constipation by taking lactulose during treatment week and always eat plenty of prunes.
I have now developed Peripheral Vascular Disease, the only way to prevent this from getting worse is exercise.
I used to walk for pleasure now it becomes an ordeal.
My previous gp scared me into taking statins for my high cholesterol with disastrous results. The adverse side effect showed I had liver problems.
I phoned 111 doctor who told me to stop taking them immediately. The same advice is on nhs website.
Fortunately I’d only taken them fo 6 days and they were out of my system before my last pre chemotherapy blood test.
My new gp arranged another blood test and I have a liver scan on 16/4.
I’m sure he is going to push statins again, but I’m very reluctant to take them as they can all cause liver damage. The last ones I took indicated this.
I’ve changed my diet drastically and am mainly vegetarian which hopefully will bring my cholesterol down.
The thought of losing my mobility scares me more than the MDS at the moment, I wake every morning in a panic. Just taken a Valium to calm me down.
I’ll keep you all posted
Regards
Anthony
AWOX15
Posts: 33
Joined: 20 Feb 2018 16:21
Contact:

Re: Distended stomach on Azacitidine

Post by AWOX15 » 08 Apr 2019 20:48

Hi Anthony
It must be so difficult to cope with other health issues, on top of the MDS. You’ve done so well on Azacitidine, the clinicians must have a wealth of information on your case study.
I’ve only completed 13 cycles of aza and worry every month, when my pre-chemo bloods are taken. Goodness knows what you must be going through after 56 cycles.
Do you have any support or have access to counselling?
Look after yourself.
Alan
christina
Posts: 94
Joined: 07 Mar 2013 11:22
Contact:

Re: Distended stomach on Azacitidine

Post by christina » 03 May 2019 17:37

Hi just been reading some of the old messages that I have read before and am struck at how we all seem to be struggling to cope with life, have to admit that after having this desease for over 10 years this is the first time I have days when I feel beaten by it, but I make myself go for walks, do the housework and see friends, it's certainly not easy and not quite sure if it's the MDS or the treatment, it's seems so important not to give up and often I will feel better after doing some exercise and sing im the choir, I met a man in clinic last week and an ex gym teacher but he said it's just not possible to get off the sofa and I agreed with him, it is hard, but I said just try to make yourself, good luck to everyone Tina
AWOX15
Posts: 33
Joined: 20 Feb 2018 16:21
Contact:

Re: Distended stomach on Azacitidine

Post by AWOX15 » 04 May 2019 13:53

Hi Tina
Just picked up your message on here. Like you, my skin does start to peel around the injection sites and continually use either bio-oil or evening primrose oil.
I’m on 5/2/2 cycle and that seems to carried out generally at Oxford centre of excellence.
I’m always glad of the weekend break as my stomach does become quite sore.
When I first started Azacitidine I didn’t need laxido very often, but now I take it throughout the treatment period, not needing it after.
I am halfway through my 14 th cycle and still get out to play golf, even if not 18 holes. Exercise to me is important and do make myself go out, even when I feel tired. At least I don’t feel anymore tired by playing than I would if I stayed at home.
I’m just trying to do what I can, when I can.
I have to say that I’m quite obsessive with golf and play more often than I did before MDS diagnosis. Fortunately, my wife is a keen golfer too.
I wish there was something that could be put on the injection sites to reduce the inflammation and soreness. Anybody with any ideas, or any useful tips?
I have had no further bone marrow biopsy since my original diagnosis, some 16 months ago. My clinical nurse keeps a watchful eye on my bloods and will inform Professor Vyas when necessary.
With Azacitidine it’s a case of not if it stops working, or becomes too toxic, but when!
Hopefully clinical trials will e available, but will wait and see.
I have found Headspace for meditation useful and would recommend it to anybody, who can find ten minutes on their own on a daily basis.
Look after yourselves, and if possible contribute to the discussions on this website.
christina
Posts: 94
Joined: 07 Mar 2013 11:22
Contact:

Re: Distended stomach on Azacitidine

Post by christina » 04 May 2019 14:38

Hi thank you for your reply, am so pleased you are able to get out and play, this time last year I was still playing but couldn't face it once the winter arrived, our first winter in the uk for over 10 years, found it hard, but I have been to the driving range and will try and get out soon even if I need a buggy, Pat my husband misses playing with me as we used to do the mixed club competitions, but I will try and get out there as you so rightly say you can feel just as tired sitting at home doing nothing. I've now gone from 4 weeks to 6 weeks on the azacitadine and am back giving myself an EPO injection once a week that's after my visit to King's a few weeks ago, hopefully the EPO will help my hb and I won't need so many blood transfusions, every two weeks, I never needed a transfusion when I was on it for years so hopefully I will respond to it again, my blasts since being on the azacitadine have gone down from
24% to 4% so they are quite happy with that, so just got to keep being positive, weird when people say how well you look and no one can know how really hard it is for you, anyway have a good weekend very windy down here in the south and quite chilly warm regards Tina
Post Reply

Who is online

Users browsing this forum: No registered users and 0 guests